Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 2, NWS Corpus Christi, TX

January 7, 2008Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 7, 2008, 3:50 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Jan 7, 2008, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2008, 3:50 AM CST (09:50 UTC)
In effect from
Jan 7, 2008, 9:00 AM CST
Expired
Jan 7, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 070950
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 AM CST MON JAN 7 2008

TXZ242>244-080000-
/O.NEW.KCRP.WI.Y.0002.080107T1500Z-080108T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
350 AM CST MON JAN 7 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A VIGOROUS LOW PRESSURE SYSTEM TRAVERSING THE PLAINS WILL PROVIDE
STRONG SOUTH TO SOUTHEAST WINDS FROM MID MORNING THROUGH LATE
AFTERNOON ACROSS SOUTH TEXAS. THE STRONGEST WINDS WILL OCCUR
ACROSS THE SOUTHERN COASTAL BEND WHERE WINDS OF 20 TO 30 MPH WITH
GUSTS TO 40 MPH ARE EXPECTED.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY.  THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

$$

MJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 9:46 PM CST, 6 hours 4 minutes earlier.

Area forecast discussion, Jan 6, 9:46 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 PM CST SUN JAN 6 2008

.UPDATE...THE CORE OF A STRONG(40-50 KTS) LOW-LEVEL JET WILL BE
ACROSS THE EAST THROUGH THE OVERNIGHT HOURS. THIS COMBINED WITH
ISALLOBARIC PRESSURE FALLS OVERNIGHT SHOULD ALLOW WINDS TO
INCREASE AGAIN(PRIMARILY THE SOUTHERN COASTAL BEND). EXPECT
STRATUS WILL HAVE AN INCREASINGLY DIFFICULT TIME DEVELOPING
SOLIDLY FROM EAST TO WEST OVERNIGHT AS 850HPA WINDS ACQUIRE A MORE
SOUTHWEST COMPONENT FROM EAST TO WEST. BOUNDARY LAYER WILL
EVENTUALLY DECOUPLE SOME...BUT WILL BE GREATEST ACROSS THE RIO
GRANDE PLAINS. ANTICIPATE AREAS OF FOG ACROSS THE RIO GRANDE
PLAINS WITH PATCHY FOG ELSEWHERE. LOWERED MINIMUM TEMPERATURES A
LITTLE OVERNIGHT WITH A BIT LESS CLOUD COVER. LOWERED POPS FROM
20% TO 10% ACROSS THE NORTHEAST CWA ON MONDAY AS GIVEN FEEBLE FORCING.

&&

.MARINE...WINDS EXPECTED TO INCREASE TO SCEC CRITERIA AGAIN OVER
THE SOUTHERN BAYS/NEARSHORE WATERS OVERNIGHT DUE TO AFOREMENTIONED
LOW-LEVEL JET. MAINTAINED A MARGINAL SCA ACROSS THE OFFSHORE
WATERS. PATCHY/AREAS OF SEA FOG STILL EXPECTED THROUGH
MONDAY...WITH THE NORTHERN WATERS SEEING THE MOST COVERAGE WHERE
SST/S ARE COOLEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    65  80  66  76  52  /  10  10  10  20  10
VICTORIA          64  78  64  74  47  /  10  10  20  30  10
LAREDO            60  86  60  77  50  /   0   0  10  10  10
ALICE             62  83  62  77  47  /  10  10  10  10  10
ROCKPORT          64  77  67  75  53  /  10  10  20  30  10
COTULLA           57  82  57  75  46  /   0   0  10  10  10
KINGSVILLE        63  82  63  77  47  /  10  10  10  20  10
NAVY CORPUS       67  79  68  74  56  /  10  10  10  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

BB/85...UPDATE/MARINE
Hazardous weather outlook, Jan 6, 5:16 AM CST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CST SUN JAN 6 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-062315-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
516 AM CST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH-SOUTHEAST WINDS WILL DEVELOP TODAY AS AN AREA OF
LOW PRESSURE DEEPENS OVER THE SOUTHERN HIGH PLAINS. A WIND
ADVISORY IS IN EFFECT FOR THE SOUTHERN COASTAL BEND AND A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS TODAY.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE GULF
WATERS THROUGH TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE COASTAL PLAINS AND GULF WATERS MONDAY NIGHT INTO TUESDAY
MORNING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH TEXAS. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TMT/JAR

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.